MAUDE Adverse Event Report: ARTHREX, INC. NEEDLE, MINI SCORPION DX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. NEEDLE, MINI SCORPION DX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number NEEDLE, MINI SCORPION DX
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a brostrom repair surgery the needle of the device broke in the middle on the first stroke to pass a fiberwire in the anterior talofibular ligament.The broken piece was retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation identified that the tip of the device had fractured off.However, without the return of the device, further investigation cannot be performed.The root cause of the reported failure mode is undetermined.

Brand Name
NEEDLE, MINI SCORPION DX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12951421
Report Number1220246-2021-04037
Device Sequence Number4404992
Product Code LXH
UDI-Device Identifier00888867284845
UDI-Public00888867284845
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberNEEDLE, MINI SCORPION DX
Device Catalogue NumberAR-8999N-1
Device Lot Number11257739
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer11/15/2021
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date01/18/2022
Date Device Manufactured07/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown